MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P55); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P55); INTRAVASCULAR ADMINISTRATION SET
Model Number 515117
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd phaseal¿ protectors (p55) experienced foreign matter within the fluid path.The following information was provided by the initial reporter: this is a report about coring.When the protector (p55) was attached to the vial of endoxan using assembly fixture, rubber piece-like fm was found.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 18-jan-2023.H6: investigation summary: one protector attached to a vial was returned to our quality team for investigation.The product was visually inspected, the protector fit securely to the vial, no damage was observed on the protector membrane, however the spike was observed to be bent at the tip.During our evaluation, a foreign particle was observed inside the vial.Characterization testing was performed and found the particle was consistent with material from the rubber stopper of the vial.A device history review was performed for lot 2112123, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this incident.Fragmentation testing is performed according to procedure, to evaluate any particulates generated by the injector when mated to other components after ten activations.Results were reviewed for the reported lot and verified to be within required specification.Retained samples of the same lot were used for additional evaluation.The protectors were connected to a vial, using a sample injector, the membrane was penetrated up to ten times.In all cases the product functioned as intended and no coring or particle generation was observed.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.It is important to ensure the vial is not expired as that can impact the quality of the rubber stopper.It is important to ensure the protector is used with the proper vial given the spike is not metal.The m12 assembly fixture is recommended to ease connection of the protector onto the vial.Based on the available information we are not able to identify a definitive root cause at this time.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ PROTECTOR (P55)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15928511
Report Number3003152976-2022-00543
Device Sequence Number6544613
Product Code ONB
UDI-Device Identifier50382905151175
UDI-Public30382905151171
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515117
Device Catalogue Number515117
Device Lot Number2112123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown